Indiana, 2016

Winter Weather in Indiana, March 3, 2016

March 3, 2016 · NWS ILN · 2 events in 2 counties and zones

A low pressure system crossed well south of the Ohio Valley early in the morning on Thursday, March 3rd. An upper level wave of energy passed over the region during the day.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system crossed well south of the Ohio Valley early in the morning on Thursday, March 3rd. An upper level wave of energy passed over the region during the day. Snow and rain changed over to snow early and remained primarily snow through the morning, with a heavier snow band found along the Ohio River in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 3, 6:46 AM EST, 14 minutes earlier.

Area forecast discussion, Mar 3, 6:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EST THU MAR 3 2016

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CROSS THE REGION TODAY...BRINGING SNOW
AND RAIN TO THE AREA. DRIER CONDITIONS ARE EXPECTED BEHIND A COLD
FRONT ON FRIDAY. AFTER TEMPERATURES WARM UP SLIGHTLY FOR
SATURDAY...A WEAK AREA OF LOW PRESSURE WILL BRING A CHANCE OF
PRECIPITATION...WITH ANOTHER COLD FRONT MOVING THROUGH ON SATURDAY
NIGHT. CONDITIONS ARE EXPECTED TO BECOME SIGNIFICANTLY WARMER NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST FOR TODAY IS FOCUSED ON THE CHANCES FOR RAIN AND
SNOW...AND THE THERMODYNAMIC SETUP ACROSS THE MIDDLE OHIO VALLEY.
THOUGH SOME ASPECTS OF THE FORECAST ARE CLEARER (PRIMARILY THE
OVERALL LOWERING OF SNOWFALL TOTALS)...THE REASONING FOR REACHING
THIS CONCLUSION HAS BEEN THE RESULT OF ANALYZING SEVERAL
COMPLICATED SCENARIOS INVOLVING FORCING...TEMPERATURES...AND
MOISTURE.

PRECIPITATION ONSET IS OCCURRING OVER INDIANA...IN ADVANCE OF A
SHORTWAVE MOVING THROUGH MISSOURI. THIS WAVE WILL TRACK EAST
ACROSS THE SOUTHERN OHIO VALLEY. IF THERE WAS GOING TO BE A
SURFACE LOW TRACKING THROUGH THE REGION...IT IS ESSENTIALLY
UNDETECTABLE IN THE RECENT MODEL RUNS...EVEN INCLUDING SOME OF THE
HIGH-RESOLUTION GUIDANCE. RATHER...THE SURFACE LOW PRESSURE
CURRENTLY IN EASTERN KANSAS IS FORECAST TO MOVE SOUTHEAST...CLOSE
TO THE GULF COAST BY TONIGHT. THIS MAKES IT NOT OVERLY SURPRISING
THAT THE FORCING OVER THE OHIO VALLEY NOW APPEARS MORE DISJOINTED
THAN EXPECTED IN PREVIOUS FORECASTS. TODAY WILL NOT BE A CASE WITH
A SOLID AREA OF PRECIPITATION ENVELOPING THE ENTIRE REGION AND
MOVING NEATLY FROM WEST TO EAST. INSTEAD...THERE WILL BE THREE
PRIMARY AREAS OF PRECIPITATION TO MONITOR. THE FIRST TWO WILL BE
DISCUSSED HERE...AND THE THIRD WILL BE DISCUSSED IN THE SHORT
TERM SECTION BELOW.

INITIAL SNOW DEVELOPING OVER INDIANA IS LOCATED IN AN AREA OF WARM
ADVECTION...CURRENTLY RATHER STRONG IN THE 925MB-850MB LAYER.
THOUGH THIS AREA OF SNOW WILL WEAKEN AFTER 15Z AS IF SHIFTS
NORTHEAST...IT DOES APPEAR LIKELY TO PRODUCE ACCUMULATIONS FOR THE
NORTHWESTERN SECTION OF THE FORECAST AREA. ACCUMULATIONS OF AROUND
AN INCH ARE EXPECTED FOR THE FAR NORTHEASTERN COUNTIES
(MERCER/AUGLAIZE)...WITH LESSER AMOUNTS GOING INTO THE
RICHMOND/DAYTON/BELLEFONTAINE AREAS. THERE IS SOME CONCERN FOR
HAZARDOUS TRAVEL CONDITIONS...GIVEN THE COLD AIR TEMPERATURES AND
THE POTENTIAL FOR REFREEZING.

ONCE THIS BAND HAS WEAKENED AND MOVED NORTH OF THE AREA...THE
MAJORITY OF THE ILN CWA IS LIKELY TO BE IN A GENERAL LULL OF
PRECIPITATION AT AROUND 15Z. WITH CONDITIONS
SATURATING AHEAD OF THE SHORTWAVE...PRECIPITATION WILL BE QUICK
TO DEVELOP AND MOVE IN FROM THE SOUTHWEST. THIS ACTIVITY WILL BE
FORCED MAINLY BY THE APPROACHING SHORTWAVE...AND THERE ARE FEW (IF
ANY) SIGNS OF MUCH IN THE WAY OF LOW-LEVEL FORCING ALONG WITH IT.
THAT BEING SAID...THIS ACTIVITY WILL LEAD TO THE GREATEST
PERCENTAGE CHANCES FOR ACCUMULATING PRECIPITATION TODAY.
HOWEVER...THAT PRECIPITATION IS GOING TO BE LIQUID. PERHAPS
BECAUSE OF THE EXPECTED FEW HOURS OF DRIER CONDITIONS EARLY IN THE
DAY (NOW IN THE MONTH OF MARCH WITH INCREASING SOLAR
ASSISTANCE)...TEMPERATURES IN THE BOUNDARY LAYER ARE FORECAST TO
RISE MORE SIGNIFICANTLY THAN PREVIOUSLY EXPECTED...FORCING RAIN TO
BECOME THE EXPECTED P-TYPE FOR THE ENTIRE FORECAST AREA BY
18Z-20Z. EVEN WHERE THERE REMAINS A SLIGHT CHANCE OF A RAIN/SNOW
MIX HOLDING ON FOR LONGER IN THE FAR NORTH...PRECIPITATION WILL BE
VERY LIGHT THAT FAR NORTH OF THE SHORTWAVE TRACK...AND POPS HAVE
BEEN LOWERED DURING THE AFTERNOON HOURS AS A RESULT.
ULTIMATELY...THERE IS NOW REASONABLE CONFIDENCE IN ESSENTIALLY
ZERO SNOW ACCUMULATION FOR MOST OF THE FORECAST AREA THIS
AFTERNOON. THAT WILL EVENTUALLY CHANGE DURING THE EVENING...AS
TEMPERATURES START TO DROP AFTER 20Z.

THE MODEL SPREAD FOR TEMPERATURES TODAY IS SIMPLY REMARKABLE.
RECENT HRRR/RAP RUNS ALLOW FOR TEMPERATURES REACHING ABOUT 50 IN
THE SOUTHERN CWA BY AFTERNOON...AND AS HIGH AS THE LOWER 40S IN
THE FAR NORTH. ON THE OTHER SIDE...NAM12 AND WRF-ARW/WRF-NMM RUNS
SUGGEST SIGNIFICANT COOLING BEHIND THE PRECIPITATION SHIELD IN
KENTUCKY...DROPPING TEMPERATURES FROM THE 40S TO THE MIDDLE TO
LOWER 30S BETWEEN 18Z AND 21Z. NEITHER OF THESE SOLUTIONS ARE
REALISTIC...BUT THEY ILLUSTRATE THE SPREAD INVOLVED WHEN
PRE-PRECIPITATION BOUNDARY LAYER MIXING / SATURATION AND COOLING /
LOW-LEVEL THERMAL ADVECTION ARE BEING HANDLED SO DIFFERENTLY EVEN
FOR A DAY-OF-EVENT FORECAST. WHILE THE TEMPERATURE FORECAST IS
THUS QUITE LOW IN CONFIDENCE...WITH RAPID COOLING UNLIKELY TO
OCCUR...NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED ON THE BACK
SIDE OF THE MAIN PRECIPITATION FIELD LATE IN THE AFTERNOON / EARLY
IN THE EVENING. A BRIEF MIX WITH SNOW IS POSSIBLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE FINAL CHANCE FOR PRECIPITATION WITH THIS SYSTEM WILL COME
DURING THE EVENING AND FIRST HALF OF THE OVERNIGHT PERIOD...AFTER
THE MAIN SHORTWAVE-DRIVEN AREA OF PRECIPITATION HAS MOVED EAST. A
SURFACE LOW PRESSURE TROUGH WILL BECOME BETTER DEFINED OVER
CENTRAL INDIANA AND NORTHWEST OHIO...WITH A STRENGTHENING WIND
SHIFT AND THERMAL GRADIENT. THIS TROUGH WILL BEGIN TO MOVE
SOUTHWARD INTO THE ILN FORECAST AREA...WITH SOME LOW-LEVEL
CONVERGENCE...AND VERY WEAK LOW-LEVEL FRONTOGENESIS. A BAND OF
PRECIPITATION (WHICH SHOULD BE ALL SNOW AT THIS POINT) WILL MOVE
SOUTHEAST THROUGH THE FORECAST AREA...THOUGH PRIMARILY AFFECTING
THE NORTHERN AND NORTHEASTERN SECTIONS. THERE IS NOT ENOUGH IN
THE WAY OF EITHER MOISTURE OR FORCING TO SUPPORT ANY SIGNIFICANT
ACCUMULATIONS...BUT THERE IS A CHANCE FOR UP TO A HALF INCH OR
SO...PERHAPS UP TO AN INCH IN THE FAR NORTHERN ILN COUNTIES.

COOL AND DRY NORTHERLY FLOW WILL SET UP OVER THE AREA FOR
FRIDAY. IT WILL BE ANOTHER DAY WITH STRATOCUMULUS STRUGGLING TO
ERODE...THOUGH CONDITIONS LOOK A LITTLE TOO WARM TO SUPPORT MUCH
(IF ANY) FLURRIES. OVERALL...CONDITIONS ON FRIDAY WILL BE DRY AND
BENIGN...THOUGH TEMPERATURES WILL AGAIN BE BELOW NORMAL (MID 30S
TO LOWER 4OS) ACROSS THE FORECAST AREA.

THE OVERALL MODEL TREND FOR THE NEXT SYSTEM ON SATURDAY HAS BEEN
FOR WEAKER SOLUTIONS WITH THE TROUGH AND SURFACE LOW MOVING
THROUGH THE GREAT LAKES. TEMPERATURES WILL SUPPORT SNOW
INITIALLY...BEFORE MIXING TO RAIN...BUT PRECIPITATION AMOUNTS
APPEAR GENERALLY LIGHT. WARM ADVECTION AHEAD OF THIS SYSTEM WILL
LEAD TO WARM CONDITIONS ON SATURDAY. HOWEVER...BEHIND THE
SYSTEM...COLD ADVECTION WILL AGAIN OCCUR. COOL AND DRY HIGH
PRESSURE IS EXPECTED FOR SUNDAY...JUST BEFORE THE SIGNIFICANT WARM
UP BEGINS NEXT WEEK.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE HIGH WILL MOVE SOUTHEAST LATER SUNDAY AND RETURN FLOW WILL
SET UP IN THE OHIO VALLEY WITH WARMER TEMPERATURES ON MONDAY AND
TUESDAY AHEAD OF THE NEXT SYSTEM.

WHILE A PASSING SHOWER OR SPRINKLE CANNOT BE RULED OUT MONDAY NIGHT
OR TUESDAY...THE NEXT CHANCE FOR APPRECIABLE RAINFALL WILL OCCUR ON
WEDNESDAY AS MOISTURE STREAMS INTO THE WESTERN OHIO VALLEY AHEAD OF
THE NEXT LOW. THE WINDS REMAIN SOUTHERLY UNTIL THE LOW AND COLD
FRONT CROSSES BEYOND MID-WEEK.

ENOUGH MOISTURE AND WARMER TEMPERATURES WILL BE ADVECTED IN AHEAD OF
THIS NEXT SYSTEM THAT THUNDER WILL BE A POSSIBILITY JUST ABOUT
ANYWHERE BUT MORE LIKELY NORTHWEST OF THE I-71 CORRIDOR WHICH HAS A
BETTER CHANCE OF PERSISTENT RAINFALL.

SOUTH WINDS AHEAD OF THE SURFACE LOW WILL WARM TEMPERATURES ON
SATURDAY SO THAT ANY OF THE PRECIP THAT MAY BEGIN AS SNOW OR A MIX
OF SNOW AND RAIN WILL QUICKLY CHANGE TO RAIN. CLEAR SKIES SAT NIGHT
WILL PERMIT FOR A NICE RADIATIONAL COOLING NIGHT AND TEMPERATURES
WILL DIP TO WITHIN A FEW DEGREES OF 30 FOR ONE LAST NIGHT. THE
WARMUP WILL BEGIN IN EARNEST SUNDAY NIGHT WHEN THE SOUTHERLY WINDS
TAKE HOLD. DAYTIME HIGHS FOR NEXT WEEK WILL BE IN THE 60S AND COULD
APPROACH 70 ALONG THE OHIO RIVER. OVERNIGHT LOWS WILL RISE A FEW
DEGREES EACH NIGHT AND EVENTUALLY TOP OUT IN THE 50S BY MID WEEK.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MID LEVEL ENERGY WILL DIG SOUTHEAST FROM THE CENTRAL PLAINS TO THE
MIDDLE AND LOWER MISSISSIPPI RIVER VALLEY THIS MORNING. THE MID
LEVEL ENERGY WILL THEN PIVOT EAST TOWARD THE MID ATLANTIC/SOUTHEAST
U.S. COAST THIS AFTERNOON THROUGH TONIGHT. SURFACE LOW PRESSURE
WITH THIS SYSTEM WILL BECOME MORE DEFINED OVER THE MID SOUTH TODAY
WHILE AN INVERTED TROUGH AXIS IS FORECAST TO EXTEND NORTHWARD INTO
THE OHIO VALLEY. THE INVERTED TROUGH WILL MOVE ACROSS THE REGION
TONIGHT AS A COASTAL LOW TAKES SHAPE OFF THE NORTH CAROLINA COAST.

THIS WILL CONTINUE TO BE A DIFFICULT TAF FORECAST IN TERMS OF
TIMING OF PRECIPITATION...PRECIPITATION DURATION AT ANY ONE
SITE...AND THE PRECIPITATION TYPE. THIS IS THE RESULT OF THE SPLIT
NATURE IN THE OVERALL FORCING WITH THIS SYSTEM WHICH IS EXPECTED
TO COME IN MAINLY TWO WAVES. THE FIRST WAVE WILL BE IN THE FORM OF
WARM AIR MOIST ADVECTION INTO EASTERN INDIANA AND WESTERN OHIO
THIS MORNING. HIGH RESOLUTION MODELS SUGGEST THAT KDAY WILL HAVE
THE HIGHEST CHANCE OF GETTING LIGHT SNOW WITH THIS FIRST BATCH OF
PRECIPITATION. KCVG/KLUK/KILN LOOK TO BE ON THE PERIPHERY...WHILE
THE SNOW MAY NOT MAKE IT TO KCMH/KLCK BEFORE WEAKENING.

FOR LATER THIS AFTERNOON INTO TONIGHT...PRECIPITATION FOCUS SHIFTS
TO LOCATIONS ALONG AND SOUTH OF THE OHIO RIVER. HOWEVER...LATEST
HIGH RESOLUTION MODELS INDICATE THAT SOME WEAK WAA MAY ALLOW
PRECIPITATION FOR THE ENTIRE REGION. IT SHOULD BE WARM ENOUGH FOR
LIGHT RAIN BY THIS TIME ALONG WITH GRADUAL LOWERING CONDITIONS.

FOR TONIGHT...AS THE MAIN MID LEVEL ENERGY SHIFTS EAST...MODELS
DEPICT A SECONDARY DISTURBANCE ROTATING THROUGH THE REGION ON ITS
HEELS. THIS FEATURE...ALONG WITH THE PASSING INVERTED TROUGH...MAY
RESULT IN LIGHT RAIN AND/OR SNOW AT TIMES BEFORE TAPERING OFF
TOWARD MORNING. MODELS INDICATE THAT THIS PERIOD WILL SHOW A
GRADUAL SATURATION IN THE LOWER LEVELS...RESULTING IN IFR
CEILINGS AND MVFR...WITH LOCAL IFR...VISIBILITIES.

OUTLOOK...MVFR/IFR CEILINGS WILL LIKELY LINGER INTO FRIDAY. MVFR
CEILINGS AND VISIBILITIES POSSIBLE SATURDAY INTO SATURDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...FRANKS
AVIATION...HICKMAN
Hazardous weather outlook, Mar 3, 3:23 AM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
323 AM EST THU MAR 3 2016

OHZ026-034-035-042>044-040830-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
323 AM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL MOVE INTO THE AREA THIS MORNING...WITH TOTAL
ACCUMULATIONS OF AROUND AN INCH. THIS MAY LEAD TO HAZARDOUS TRAVEL
CONDITIONS ON AREA ROADWAYS.

ALTHOUGH SOME RAIN IS EXPECTED THIS AFTERNOON...ADDITIONAL LIGHT
SNOW IS POSSIBLE TONIGHT...WITH ACCUMULATIONS OF UP TO ANOTHER
HALF INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

INZ050-058-059-066-OHZ051-060-061-070-040830-
WAYNE-FAYETTE-UNION-FRANKLIN-MIAMI-PREBLE-MONTGOMERY-BUTLER-
323 AM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL MOVE INTO THE AREA THIS MORNING...WITH TOTAL
ACCUMULATIONS OF AROUND A HALF INCH. THIS MAY LEAD TO HAZARDOUS
TRAVEL CONDITIONS ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

OHZ045-046-052>056-064-065-074-040830-
UNION-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-PICKAWAY-
FAIRFIELD-HOCKING-
323 AM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT.

AFTER A MIX OF RAIN AND SNOW CHANGES TO ALL SNOW TONIGHT...SNOW
ACCUMULATIONS OF AROUND A HALF INCH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

INZ073>075-080-KYZ089>100-OHZ062-063-071>073-077>082-088-040830-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-GREENE-
FAYETTE-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
323 AM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HATZOS

In the hours before

Special weather statement, Mar 3, 4:15 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 AM EST THU MAR 3 2016

INZ050-058-059-066-OHZ026-034-035-042>044-051-060-061-070-031400-
WAYNE-FAYETTE-UNION-FRANKLIN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-PREBLE-MONTGOMERY-BUTLER-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
WEST COLLEGE CORNER...BROOKVILLE...KENTON...ADA...CELINA...
COLDWATER...WAPAKONETA...ST. MARYS...NEW BREMEN...MINSTER...
GREENVILLE...SIDNEY...BELLEFONTAINE...TROY...PIQUA...TIPP CITY...
EATON...CAMDEN...DOWNTOWN DAYTON...KETTERING...HAMILTON...
MIDDLETOWN...FAIRFIELD...OXFORD
415 AM EST THU MAR 3 2016

...LIGHT SNOW EXPECTED FOR THE MORNING COMMUTE...

LIGHT SNOW WILL MOVE ACROSS THE REGION THIS MORNING. SNOW
ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS. SOME ROAD
TEMPERATURES ACROSS THE AREA ARE STILL SLIGHTLY ABOVE FREEZING.
THEREFORE...SNOW MAY INITIALLY MELT ON CONTACT...THEN REFREEZE AS
AIR TEMPERATURES REMAIN BELOW FREEZING. SOME SLICK SPOTS MAY
DEVELOP ON UNTREATED SURFACES...ESPECIALLY BRIDGES...OVERPASSES...AND
SIDEWALKS.

MOTORISTS SHOULD EXPECTED SOME SLIPPERY CONDITIONS FOR THE MORNING
COMMUTE. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Dearborn

When
March 3, 7:00 AM EST to 8:00 PM EST
Where
Dearborn forecast zone
Reported by
Broadcast Media
Coordinates
39.145, -84.973 (the zone’s center; the record gives no point)

A half inch of snow was reported by the media Three miles west of Lawrenceburg.

Winter Weather, Switzerland

When
March 3, 7:00 AM EST to 8:00 PM EST
Where
Switzerland forecast zone
Reported by
Social Media
Coordinates
38.826, -85.037 (the zone’s center; the record gives no point)

A post showed that 1.4 inches of snow fell in Vevay.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2016Every state in 2016This day in weather historyWarnings in Indiana, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620419, 620420.